MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; RETROVERSION HNDL

EXACTECH, INC. EQUINOXE; RETROVERSION HNDL
Catalog Number 301-03-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation concomitant device(s): 301-07-10, 83435010 - prm stm insrtr extrct.
 
Event or Problem Description
As reported, during removal of trial stem the surgeon hit the version bar that was on the stem extractor causing it to shear off.All parts were removed from the patient and nothing was left inside.Device will return.
 
Additional Manufacturer Narrative
(h3) based on historical complaint investigations and the reported event, the broken retroversion handle reported was likely the result of impacting the junction between the primary stem inserter/extractor and retroversion handle, allowing for the applied force to be transmitted to the threaded tip of the retroversion handle, leading to ultimate failure.
 
Additional Manufacturer Narrative
Section h10: based on historical complaint investigations, the returned devices, and the reported event, the broken retroversion handle reported was likely the result of impacting the junction between the primary stem inserter/extractor and retroversion handle, allowing for the applied force to be transmitted to the threaded tip of the retroversion handle, leading to ultimate failure.The fractured black plastic sphere on the primary stem inserter/extractor was likely the result of a stress riser which led to crack initiation, propagation, and ultimate fracture secondary to years of normal surgical use for impaction and subsequent reprocessing and sterilization cycles.

Brand Name
EQUINOXE
Common Device Name
RETROVERSION HNDL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11364438
Report Number1038671-2021-00064
Device Sequence Number2660659
Product Code LXH
UDI-Device Identifier10885862079626
UDI-Public10885862079626
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number301-03-10
Device Lot Number69697002
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/03/2021
Supplement Date Received by Manufacturer05/11/2021
06/30/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date05/13/2021
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;